Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 4, 2012, 10:06 PM EDT. It took effect at May 5, 2012, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 10:06 PM EDT (02:06 UTC)
- In effect from
- May 5, 2012, 4:00 AM EDT
- Expired
- May 6, 2012, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
082 WHUS71 KCLE 050206 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1006 PM EDT FRI MAY 4 2012 LEZ142>149-051015- /O.NEW.KCLE.SC.Y.0037.120505T0800Z-120506T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1006 PM EDT FRI MAY 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EDT SATURDAY. WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE OVERNIGHT AND SHOULD REACH 10 TO 20 KNOTS BY DAYBREAK. WAVES WILL BUILD TO 3 TO 5 FEET QUICKLY SATURDAY MORNING. AS THE WIND DIRECTION SHIFTS TO THE EAST SATURDAY EVENING THE WAVES WILL DECREASE BELOW SMALL CRAFT ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
4 follow-up statements
332 WHUS71 KCLE 050722 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 322 AM EDT SAT MAY 5 2012 LEZ142>149-051530- /O.CON.KCLE.SC.Y.0037.120505T0800Z-120506T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 322 AM EDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CONTINUE TODAY. WAVES WILL QUICKLY BUILD TO 3 TO 5 FEET THIS MORNING. AS THE WIND DIRECTION SHIFTS TO THE EAST SATURDAY EVENING THE WAVES WILL DECREASE BELOW SMALL CRAFT ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
336 WHUS71 KCLE 051433 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1033 AM EDT SAT MAY 5 2012 LEZ142>149-052245- /O.CON.KCLE.SC.Y.0037.000000T0000Z-120506T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1033 AM EDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING FOR LAKE ERIE FROM MAUMEE BAY TO RIPLEY NEW YORK. WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CONTINUE THIS AFTERNOON. WAVES WILL AVERAGE 3 TO 5 FEET WITH SOME WAVES 4 TO 6 FEET ON THE WEST HALF OF THE LAKE. THE WIND DIRECTION WILL SHIFT MORE FROM THE EAST TONIGHT AND THE WAVES WILL BEING TO DECREASE NEAR THE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY. && $$
855 WHUS71 KCLE 051958 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 358 PM EDT SAT MAY 5 2012 LEZ142>146-060400- /O.EXT.KCLE.SC.Y.0037.000000T0000Z-120506T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 358 PM EDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 4 AM SUNDAY FROM MAUMEE BAY TO WILLOWICK. WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 10 TO 20 KNOTS WILL CONTINUE. WAVES WILL AVERAGE 4 TO 6 FEET THIS EVENING THEN SUBSIDE TO 2 TO 4 FEET LATE TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY. && $$ LEZ147>149-060200- /O.CON.KCLE.SC.Y.0037.000000T0000Z-120506T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 358 PM EDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING FROM WILLOWICK TO RIPLEY NEW YORK. WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 10 TO 20 KNOTS WILL DECREASE TO 5 TO 15 KNOTS TONIGHT AND CONTINUE ON SUNDAY. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET EARLY TONIGHT AND CONTINUE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY. && $$
983 WHUS71 KCLE 060208 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1008 PM EDT SAT MAY 5 2012 LEZ147>149-060315- /O.EXP.KCLE.SC.Y.0037.000000T0000Z-120506T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1008 PM EDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LEZ142>146-060800- /O.CON.KCLE.SC.Y.0037.000000T0000Z-120506T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 1008 PM EDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. WINDS AND WAVES: THE NORTHEAST TO EAST WINDS HAVE DECREASED TO 5 TO 15 KNOTS. THE WAVES WILL SUBSIDE TO 2 TO 4 FEET DURING THE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 4, 9:51 PM EDT, 15 minutes earlier.
Area forecast discussion, May 4, 9:51 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 951 PM EDT FRI MAY 4 2012 .SYNOPSIS... A COLD FRONT WILL DROP SOUTH ACROSS THE AREA TONIGHT. HIGH PRESSURE WILL BE ACROSS THE EASTERN LAKES THIS WEEKEND. LOW PRESSURE WILL TRACK TO THE LOWER LAKES AND OHIO VALLEY ON MONDAY AND TAKE A COLD FRONT ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... UPDATED GRIDS MAINLY BASED ON LATEST RADAR WHICH SHOWS SHOWERS AND THUNDERSTORMS PERSISTING ACROSS FAR SOUTHWEST AREAS AROUND FDY. THESE WILL CONTINUE TO MOVE SOUTH SOUTHEAST OVER THE NEXT SEVERAL HOURS INTO THE OVERNIGHT. ELSEWHERE SHOWERS AND THUNDERSTORMS DEPARTING YOUNGSTOWN AT THIS TIME. FOR THE REMAINDER OF THE FORECAST AREA CONDITIONS WILL BE DRY GOING INTO THE OVERNIGHT HOURS. EXPECTING CLOUDS TO FILL BACK IN OVERNIGHT ESPECIALLY AS COLDER AIR MOVES OVER THE LAKE. NO CHANGES TO LOW TEMPS. LOOKS AS IF MOST OF THE CONVECTION WILL BE RIDING ALONG AND SOUTH OF A LAKE BREEZE BOUNDARY THAT HAS PRESSED INLAND LATE THIS AFTERNOON. THEREFORE WILL PUT CATEGORICAL POPS FOR THE FIRST PART OF THIS EVENING FROM SANDUSKY TO YOUNGSTOWN AND POINTS SOUTH. ANY SEVERE LOOKS LIMITED...SHEAR IS MARGINAL AND FOCUS IS WEAK. SO FAR WE HAVE JUST SEEN SOME STRONGER PULSES. ACTUAL COLD FRONT WILL SINK SOUTHWARD LATER ON THIS EVENING. ITS 20Z POSITION WAS ACROSS SOUTHERN MI AND FAR SOUTHERN ONTARIO INTO NY. OVERNIGHT EXPECT STRATUS TO DEVELOP. TEMPS WILL STILL BE RELATIVELY MILD IN THE MID 50S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... WILL START OF SATURDAY MORNING CLOUDY UNDER STRATUS...BUT EXPECT IMPROVEMENT DURING THE AFTERNOON. DO NOT SEE ANY DRIZZLE/PRECIP OUT OF THE STRATUS EITHER. HIGH PRESSURE WILL SETTLE ACROSS THE EASTERN LAKES/NEW ENGLAND FOR THE WEEKEND AND GIVE US A COOLER NORTHEAST FLOW. TEMPS THIS WEEKEND AROUND 70/LOWER 70S...WARMER WELL SOUTH. NEAR NORMAL LOWS. TIMING DIFFERENCES AMONGST MODELS FOR MONDAY...BUT MOST ARE LEANING TOWARD TAKING A LOW AND COLD FRONT ACROSS DURING THE DAY MONDAY. NAM IS THE FASTEST BRINGING THE LOW TO TOL BY 12Z MONDAY. GENERALLY HAVE KEPT SUNDAY NIGHT DRY AND KEPT THE LIKELY POPS FOR MONDAY AND THE LOWER/MID 70S TEMPS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THE MODELS CONTINUE TO ADVERTISE A TROUGH MOVING THROUGH THE NORTHEAST STATES MID WEEK AND THEN EXITING. THE DEPTH OF THE TROUGH/CLOSED LOW IS OPEN FOR DISCUSSION...THE ECMWF REMAINS DEEPER... BUT NOT AS CUT OFF AS EARLIER RUNS. TYPICALLY WE WOULD EXPECT SOME LINGERING CLOUDS AND PERHAPS A SHOWER/SPRINKLE THREAT ACROSS NE OH/NW PA UNTIL THE TROUGH PULLS OUT...THEN CLEARING WORKING IN FROM THE WEST AND THE FORECAST WILL REFLECT THIS. THE MODELS ARE IN PRETTY GOOD AGREEMENT BUILDING IN THE RIDGE AT THE SURFACE AND ALOFT BY THE END OF NEXT WEEK. WENT A LITTLE BELOW THE GFS/MEX EXTENDED TEMP GUIDANCE ON WEDNESDAY FOR FEAR OF A CLOUDIER/CHILLY DAY...THEN KEPT TEMPERATURES SLIGHTLY BELOW NORMAL ON THURSDAY...THEN NEAR NORMAL BY FRIDAY. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS WERE MOVING OUT OF THE FORECAST AREA AS A COLD FRONT MOVES SOUTH OF LAKE ERIE. STRATUS WILL BEGIN TO MOVE IN FROM THE NORTH BY MIDNIGHT. THE QUESTION IS HOW QUICKLY WILL CONDITIONS IMPROVE SATURDAY. AT THIS TIME IT LOOKS LIKE CONDITIONS WILL NOT BE VFR UNTIL LATE MORNING OR EARLY AFTERNOON AS THE AIRMASS DRIES OUT. WINDS WILL BE GUSTY MAINLY NEAR LAKE ERIE AND OVER NORTHWEST OHIO ON SATURDAY BECAUSE OF A FLOW OFF THE LAKE. .OUTLOOK...NON-VFR POSSIBLE ON MONDAY AND MONDAY NIGHT THEN AGAIN ON WEDNESDAY. && .MARINE... FLOW WILL BE ON THE INCREASE BY TOMORROW AS NORTHEAST FLOW SETS UP. LOOKS LIKE POSSIBILITY THAT WE WILL NEED SMALL CRAFT ADVISORIES ON THE LAKE STARTING SHORTLY BEFORE 12Z TONIGHT. THE NORTHEAST FLOW WILL PERSIST INTO MONDAY AND THERE IS THE POSSIBILITY THAT SMALL CRAFT ADVISORIES COULD BE LIFTED ON SUNDAY ONLY TO BE REINSTATED FOR SUNDAY NIGHT INTO MONDAY MORNING. FLOW FINALLY SHIFTS TO AN EAST SOUTHEAST DIRECTION AND BEGINS TO DIMINISH ON MONDAY. ANOTHER BREAK OCCURS MONDAY NIGHT WITH INCREASING WEST FLOW BY TUESDAY MORNING CONTINUING INTO WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...ABE/OUDEMAN SHORT TERM...OUDEMAN LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...LOMBARDY
Hazardous weather outlook, May 4, 9:09 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 909 PM EDT FRI MAY 4 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-060115- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 909 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 4, 9:26 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
926 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 5 NE MARENGO 40.45N 82.74W
05/04/2012 E1.00 INCH MORROW OH PUBLIC
NICKEL TO QUARTER SIZE HAIL.
&&
KIELTYKALocal storm report, May 4, 9:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND OH
928 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 NE MARENGO 40.45N 82.74W
05/04/2012 E1.00 INCH MORROW OH PUBLIC
NICKEL TO QUARTER SIZE HAIL.
&&
KIELTYKANearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.